Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Child has itchy chest, legs and stomach. Taking benadryl and claritin. Any alternate cure?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Our English XXXXXXX 5 yrs. old, has a problem with itching. Every morning as soon as he wakes up, he is scratching with his hind paws his chest area, hind legs and stomach areas. We have changed his diet numerous times, including using the Science Diet of lamb & rice. He has been bathed with tangerine shampoo, oatmeal shampoo, and medicated shampoo by the groomer to no avail. We have given him Benedril, Claritan, and are now trying Aller-chlor which helped in the beginning, but not as much now. Yesterday we started with 6 tablets of Brewer's Yeast. He weighs 80 lbs. He drops large clumps of fur after scratching. Is there anything else we can do? We know he is miserable. We live in SW FL and he stays indoors most of the time. Also he has a licking problem, which gives him hot spots.
Posted Fri, 1 Mar 2013 in Skin Rash
Answered by Dr. Praveen Rodrigues 9 hours later
Hi there XXXXXXX,
I dont claim to be a Vet & am unclear if they do have a couple on this web site. I am a consultant dermatologist & deal with the homosapien species. However, this query was posted on my window/wall & as i did once have a cocker spaniel (albeit long ago), I empathise with your predicament & your pet's & hence the reply.
If my clinical hunch is right, it is very possible that your dog ails from Sacbies or mange. Please try applying a sustance called 5% Permethrin creme' rinse all over the trunk & torso & limbs..cover him from head to toe & leave it on his skin for a minimum of 30 mts to an hour..4-6 hrs if possible & then wash him off. You may repeat the excercise in a week.
Am hoping this will take care of his problem pronto & all will be well. If not, your best bet will be a good Vetenarian near you @ ground 0.
Good Luck & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor